MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 32 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 32 MM DIAMETER; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2021-02204, 0001822565-2021-02205, 0002648920-2021-00216.Patient dob: (b)(6)1 960.Medical product femur cemented cruciate retaining (cr) standard right size 6 item# 42502606002 lot# 62781826.Tibia cemented 5 degree stemmed right size c item# 42532006402 lot# 11019196.Articular surface fixed bearing cruciate retaining (cr) right 12 mm height item# 42521000412 lot# 62773636.Report source- (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent initial right total knee arthroplasty and demonstrated satisfactory progress until the two year follow up visit.Two years post implantation the patient reported severe pain, difficulty with daily activities, and swelling.These symptoms persisted along with clicking/grinding through the four year follow up.No surgical intervention has been reported to date.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: six weeks, moderate pain, daily narcotics, patellar crepitus/clunk/restricted mobility, fair quad muscle strength, no instability or alignment issues, rom 112°, pain 4-7/10, extremely anxious/depressed, swelling always present, moderate-severe difficulty with adls, moderate stiffness, no abnormalities on x-ray.Six months, moderate pain, daily narcotics, no abnormal patellar tracking, good quad muscle strength, no instability or alignment issues, rom 124°, pain 3-4/10, extremely anxious/depressed, swelling rarely present, moderate-severe difficulty with adls, mild stiffness, no abnormalities on x-ray.One year, left tka performed between six month and one year visit, no knee pain, no medications, no abnormal patellar tracking, excellent quad muscle strength, no instability or alignment issues, rom 125°, pain 1-2/10, moderately anxious/depressed, swelling sometimes present, mild-moderate difficulty with adls, mild stiffness, no abnormalities on x-ray, ae: pain in rear of the knee for past two weeks, soft lump also felt, x-ray by clinical team found baker¿s cyst, no treatment required, patient informed it will resolve spontaneously, outcome tolerated; a baker¿s cyst is a popliteal fluid-filled cyst that develops in the presence of swelling/inflammation that typically resolves on its own without intervention.As this patient has rheumatoid arthritis, a baker¿s cyst is not an unexpected finding and therefore not call out as a complaint category.Two years, severe pain (medial, lateral, & infrapatellar), prn narcotics, no abnormal patellar tracking, good quad muscle strength, no instability or alignment issues, rom 120°, pain 8-10/10, moderately anxious/depressed, swelling often present, moderate-extreme difficulty with adls, mild stiffness, no abnormalities on x-ray.Three years, severe pain (infrapatellar), prn narcotics, no abnormal patellar tracking, good quad muscle strength, no instability or alignment issues, rom 123°, pain 1-3/10, moderately anxious/depressed, swelling rarely present, clicking/grinding often, moderate-extreme difficulty with adls, mild stiffness, no abnormalities on x-ray.Ae: reports heart attack and underwent stent surgery, resolved; not device/procedure related, therefore, no complaint.Four years, moderate pain (posterior lateral), daily narcotics and antianxiety meds, extremely anxious/depressed, swelling often present, clicking/grinding often, moderate-extreme difficulty with adls, moderate stiffness.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ALL POLY PATELLA CEMENTED 32 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key12284317
Report Number0002648920-2021-00217
Device Sequence Number3841242
Product Code JWH
UDI-Device Identifier00889024247635
UDI-Public(01)00889024247635(17)240731(10)63426299
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue Number42540000032
Device Lot Number63426299
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/01/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight102